Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 32193

Case Series
Table of Contents - Year : 2017 | Month : September | Volume : 11 | Issue : 9 | Page : FR01 - FR02

Sodium Valproate Induced Alopecia: A Case Series FR01-FR02

Sereen Rose Thomson, Vinay Mamulpet, Shalini Adiga

Correspondence
Dr. Shalini Adiga,
Professor and Head, Department of Pharmacology, KMC, Manipal, Udupi, Karnataka, India.
E-mail: shalini.adiga@manipal.edu

Drug induced alopecia may range from a barely detectable shedding to an irreversible baldness. Alopecia associated with valproate is a dose-dependent and reversible side effect. We hereby report, three cases of alopecia that occurred in patients who received sodium valproate for various neurological conditions. In all three cases, long term exposure of valproate therapy led to the development of alopecia which eventually resolved after dose reduction or discontinuation. The Naranjo’s causality assessment scale indicated valproate as the probable cause of the alopecia in all our patients.